Please use this identifier to cite or link to this item:
|Title:||Mycophenolate mofetil toxicity mimicking acute cellular rejection in a small intestinal transplant.||Austin Authors:||Apostolov, Ross ;Asadi, Khashayar ;Lokan, Julie ;Kam, Ning;Testro, Adam G||Affiliation:||Australian Intestinal Transplant Service, Austin Health, Heidelberg, Victoria, Australia||Issue Date:||24-Feb-2017||Publication information:||World journal of transplantation 2017; 7(1): 98-102||Abstract:||Mycophenolate mofetil (MMF) is an important medication used for maintenance immunosuppression in solid organ transplants. A common gastrointestinal (GI) side effect of MMF is enterocolitis, which has been associated with multiple histological features. There is little data in the literature describing the histological effects of MMF in small intestinal transplant (SIT) recipients. We present a case of MMF toxicity in a SIT recipient, with histological changes in the donor ileum mimicking persistent acute cellular rejection (ACR). Concurrent biopsies of the patient's native colon showed similar changes to those from the donor small bowel, suggesting a non-graft specific process, raising suspicion for MMF toxicity. The MMF was discontinued and complete resolution of these changes occurred over three weeks. MMF toxicity should therefore be considered as a differential diagnosis for ACR and graft-versus-host disease in SITs.||URI:||http://ahro.austin.org.au/austinjspui/handle/1/19066||DOI:||10.5500/wjt.v7.i1.98||PubMed URL:||28280702||ISSN:||2220-3230||Type:||Journal Article||Subjects:||Acute cellular rejection
Small intestinal transplantation
|Appears in Collections:||Journal articles|
Show full item record
checked on Apr 17, 2021
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.